question-icon

What causes shocks in the head at higher altitude?

default
Posted on Mon, 21 Jul 2014
Question: I am visiting XXXXXXX I live in Oklahoma big difference in altitude. I am just getting over a stomach virus and am having these terrible electrical shocks in my head, sudden onset
doctor
Answered by Dr. Ivo Ditah (1 hour later)
Brief Answer:
Acute Mountain sickness!

Detailed Answer:
Hi and thank you so much for this query.

I a so sorry to hear about all what you have experienced. It is rather unfortunate that this is happening at a tie you are visiting and probably not letting you make the best of your time.

These symptoms of shocks in the head are typical of mountain sickness. The difference in altitude means that he body needs some time to be able to adjust to the new atmospheric variables of pressure, oxygen, carbon dioxide, etc. This needs time. There are medications that can help speed up the acclimatization
process like acetazolamide. Talk to your doctor and see whether this is something that he would love to recommend for you.

I hope this addresses your query fully. I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3989 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes shocks in the head at higher altitude?

Brief Answer: Acute Mountain sickness! Detailed Answer: Hi and thank you so much for this query. I a so sorry to hear about all what you have experienced. It is rather unfortunate that this is happening at a tie you are visiting and probably not letting you make the best of your time. These symptoms of shocks in the head are typical of mountain sickness. The difference in altitude means that he body needs some time to be able to adjust to the new atmospheric variables of pressure, oxygen, carbon dioxide, etc. This needs time. There are medications that can help speed up the acclimatization process like acetazolamide. Talk to your doctor and see whether this is something that he would love to recommend for you. I hope this addresses your query fully. I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.